MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid right coronary artery.The nc trek dilatation catheter was prepared for use and no issues were noted.During the procedure, the balloon was inflated 1 time to 15 atmospheres without issue.The balloon was deflated, but would not deflate all the way.The partially inflated dilatation catheter was difficult to pull into the guide catheter, but was able to be pulled in and all devices were removed as a single unit.Once in the aorta, the balloon was re-inflated and was able to deflate fully.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: device code 2017: incorrect contrast to saline.Visual and functional inspections were performed on the returned section of the device; however, the reported deflation issue and difficulty to remove were unable to be confirmed as only a separated portion of the device was returned.A review of the lot history record identified one manufacturing nonconformity associated to the reported lot.Based on the review of similar incidents there is no indication of a lot specific product quality issue.It should be noted that instructions for use (ifu), cdc, nc trek rx, global, instructions for use states: 60% contrast medium diluted 1:1 with normal saline.In this case, the reported ifu violation of the incorrect contrast solution did not cause or contribute to the reported deflation issue as the contrast was not thick which would result in deflation issues.The investigation determined the reported deflation issue and difficulty to remove appear to be related to a potential quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.
 
Event or Problem Description
Subsequent to the initial report, it was noted that the contrast to saline mix was 1:2 and should have been 1:1.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10477551
Report Number2024168-2020-07261
Device Sequence Number14190385
Product Code LOX
UDI-Device Identifier08717648152122
UDI-Public08717648152122
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012454-20
Device Catalogue Number1012454-20
Device Lot Number00103G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1